Title

Deranged Exams

Document Type

Article

Publication Date

5-2010

Publication Title

The College Mathematics Journal

Department

Mathematics and Computer Science

Abstract

This article discusses a triangle of numbers that are related to the derangement numbers. These numbers satisfy a Pascal-like recurrence relation with subtraction instead of addition. We describe how they relate to numbers studied by other authors and use them to generalize Euler’s famous recurrence relation for the derangement numbers.

Volume

41

Issue

3

pp.

197-202

ISSN

0746-8342